Alert archive / New York / Special Marine Warnings in 2003
Special Marine Warning 49, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 5, 2003, 7:15 PM EDT. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2003, 7:15 PM EDT (23:15 UTC)
- Expired
- Jul 5, 2003, 8:45 PM EDT
- In force
- 90 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 5, 3:13 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 5, 3:13 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 313 PM EDT SAT JUL 5 2003 CLOUD COVER HAS HELPED SO FAR IN CUTTING DOWN ON CONVECTION SO FAR THIS AFTERNOON BUT ACTIVITY IS STARTING TO BLOSSOM MORE NORTH OF LAKE ONTARIO AND NEAR DETROIT. DEW POINTS ARE STILL RUNNING ACROSS THE REGION IN THE UPPER 60S TO LOWER 70S. EXPECT ACTIVITY TO BUILD MORE DURING THE LATE AFTERNOON. HIGHEST CAPES ARE INDICATED FROM THE ST LAWRENCE VALLEY NORTH. TONIGHT...WE WILL KEEP CHANCE POPS FOR THUNDERSTORMS IN THIS EVENING FOR WESTERN ZONES AND THROUGH ABOUT MIDNIGHT FOR EASTERN ZONES AS VORT MAX MOVES OFF TO THE EAST. CANT RULE OUT SEVERE CRITERIA BUT WILL LEAVE MENTION OUT OF BODY OF ZONES. SUNDAY...MODELS IN FAIR AGREEMENT WITH A WEAK SURFACE HIGH BUILDING IN AND SLIGHTLY LOWER DEW POINTS. THIS IS QUITE A CHANGE FROM THE 06Z MESOETA SO WE WILL STICK WITH CONTINUITY AND KEEP ALL ZONES DRY FOR SUNDAY AND SUNDAY NIGHT. MONDAY...BOTH GFS AND ETA INDICATING A SHORT WAVE MOVING ACROSS THE NORTHERN GREAT LAKES. GFS IS QUITE A BIT DEEPER WITH THE RESULTING SURFACE LOW BUT IN BOTH CASES IT LOOKS LIKE A RETURN TO SOUPIER DEW POINTS AND A THREAT OF SHOWERS AND THUNDERSTORMS. WILL GO WITH CHANCE POPS. MONDAY NIGHT AND TUESDAY...OUR FORECAST AREA REMAINS IN THE BAROCLINIC ZONE WITH THE SURFACE FRONT LYING ACROSS THE REGION. WILL HAVE TO KEEP CHANCE POPS IN THE FORECAST. WEDNESDAY/THURSDAY...GFS INDICATING A SECONDARY SHORT WAVE MOVING JUST TO OUR SOUTH ALONG THE WEAK BAROCLINIC ZONE WITH A SURFACE LOW MOVING FROM THE UPPER OHIO VALLEY TO OFF THE NEW JERSEY COAST BY THURSDAY MORNING. WILL KEEP A CHANCE IN FOR ALL ZONES WEDNESDAY AND JUST THE EASTERN ZONES THURSDAY. COOLEST TEMPERATURES ON THE BACK SIDE OF THE LOW THURSDAY WITH 850 TEMPS DOWN TO AROUND 8C. LOW TO MID 70S FOR HIGHS A LITTLE BIT WARMER THAN PREVIOUS FORECAST. FRIDAY AND SATURDAY A DRY FORECAST AT THIS TIME ALONG WITH A WARMING TREND. THATS ALL FOR NOW. ZONES OUT AROUND 345 PM. .BUF...NONE. SAGE
Hazardous weather outlook, Jul 5, 4:39 AM EDT, 14 hours 36 minutes before
NYZ001>008-010>014-019>021-085-050845- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 439 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY A VERY WARM AND HUMID AIRMASS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEW YORK WILL ONCE AGAIN SERVE AS A BREEDING GROUND FOR THUNDERSTORMS THIS AFTERNOON. AN UPPER AIR DISTURBANCE WILL HELP TO ENHANCE THESE STORMS, AND THIS COULD RESULT IN STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS DURING THE COURSE OF THE AFTERNOON AND EARLY EVENING. A MOISTURE RICH AIRMASS WILL ALSO ALLOW FOR TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:07 PM EDT | Special Marine Warning | BUF | 83 min | |
| Jul 4, 11:32 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 43 min |
| Jul 4, 11:50 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 55 min |
| Jul 5, 12:57 AM EDT | Severe Thunderstorm Warning | BUF | Lewis | 33 min |
| Jul 5, 3:24 AM EDT | Special Marine Warning | BUF | 51 min | |
| Jul 5, 7:56 PM EDT | Special Marine Warning | BUF | 34 min |
Nearby
Special Marine Warnings in New York, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.